# SDR 2000ZZZX19

- Difficulty date: December 13, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N607RP
- Make and model: Cndair CL6002B16
- Aircraft serial: 5184
- System (JASC): 2597 · Equipment/Furnishings Wiring
- Part: Wire
- Condition: Chafed
- Location: Water Heater
- Component: 14501
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER BEING REPORTED BY THE OWNER/OPERATOR THAT THE WATER HEATER OVER-HEATED AND CAUSED DAMAGE TO THE WATER HEATER AND AT LAVATORY SURROUNDING CABINETRY.  UPON ACCOMPLISHMENT OF A VISUAL INSPECTION OF THE LAVATORY AREA AND WATER HEATER/ELECTRICAL SYSTEM, IT WAS DETERMINED THE HEATER ELEMENT CONTROL WIRING HAD SHORTED TO GROUND AT THE THERMOSTAT (WIRE CHAFING).  THIS CAUSED THE HEATER TO REMAIN IN THE 'ON' POSITION AT ALL TIMES.  FURTHER INSPECTION REVEALED BURNED WIRING AND DAMAGE TO LAV WALL LINERS AND SHELVING.  REPLACED WATER HEATER AND RE-ROUTED CONTROL WIRE TO PREVENT CHAFING ON THE THERMOSTAT.  LAV WALL LINERS AND ASSOCIATED ITEMS REPLACED DUE TO HEAT.  NO DAMAGE TO THE AIRFRAME WAS NOTED.
